On the infinite fern of Galois representations of unitary type
Annales scientifiques de l'École Normale Supérieure, Serie 4, Volume 44 (2011) no. 6, p. 963-1019

Let E be a CM number field, p an odd prime totally split in E, and let X be the p-adic analytic space parameterizing the isomorphism classes of 3-dimensional semisimple p-adic representations of  Gal (E ¯/E) satisfying a selfduality condition “of type U(3)”. We study an analogue of the infinite fern of Gouvêa-Mazur in this context and show that each irreducible component of the Zariski-closure of the modular points in X has dimension at least 3[E:]. As important steps, and in any rank, we prove that any first order deformation of a generic enough crystalline representation of  Gal ( ¯ p / p ) is a linear combination of trianguline deformations, and that unitary eigenvarieties are étale over weight space at the non-critical classical points. As another application, we give a surjectivity criterion for the localization at p of the adjoint ' Selmer group (Pronounce “adjoint primed Selmer group.”) of a p-adic Galois representation attached to a cuspidal cohomological automorphic representation of  GL n (𝔸 E ) of type U(n) (for any n).

Soient E un corps de nombres CM, p un nombre premier impair totalement décomposé dans E, et soit X l’espace analytique p-adique paramétrant les classes d’isomorphie de représentations p-adiques semisimples de dimension 3 de Gal (E ¯/E) satisfaisant une condition d’autodualité « de type U(3) ». Nous étudions un analogue de la fougère infinie de Gouvêa-Mazur dans ce contexte et démontrons que l’adhérence Zariski des points modulaires de X a toutes ses composantes irréductibles de dimension au moins 3[E:]. Au passage, nous prouvons en toute dimension que toute déformation à l’ordre 1 d’une représentation cristalline suffisamment générique de Gal ( ¯ p / p ) est une combinaison linéaire de déformations triangulines, et que les variétés de Hecke unitaires sont étales sur l’espace des poids aux points classiques non critiques. Enfin, nous obtenons un critère de surjectivité de l’application de localisation en p du groupe de Selmer adjoint ' d’une représentation galoisienne p-adique attachée à une représentation automorphe cuspidale cohomologique de GL n (𝔸 E ) qui est de type U(n) (pour tout n).

DOI : https://doi.org/10.24033/asens.2158
Classification:  11F80,  11F33,  11F70,  11F85,  11F55,  14G22
Keywords: Galois representation, automorphic form, unitary group, trianguline, infinite fern, eigenvariety, Selmer group
@article{ASENS_2011_4_44_6_963_0,
     author = {Chenevier, Ga\"etan},
     title = {On the infinite fern of Galois representations of unitary type},
     journal = {Annales scientifiques de l'\'Ecole Normale Sup\'erieure},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {Ser. 4, 44},
     number = {6},
     year = {2011},
     pages = {963-1019},
     doi = {10.24033/asens.2158},
     zbl = {1279.11056},
     language = {en},
     url = {http://www.numdam.org/item/ASENS_2011_4_44_6_963_0}
}
Chenevier, Gaëtan. On the infinite fern of Galois representations of unitary type. Annales scientifiques de l'École Normale Supérieure, Serie 4, Volume 44 (2011) no. 6, pp. 963-1019. doi : 10.24033/asens.2158. http://www.numdam.org/item/ASENS_2011_4_44_6_963_0/

[1] J. Bellaïche & G. Chenevier, Families of Galois representations and Selmer groups, Astérisque 324 (2009). | MR 2656025 | Zbl 1192.11035

[2] J. Bellaïche & G. Chenevier, The sign of Galois representations attached to automorphic forms for unitary groups, Compositio Math. 147 (2011), 1137-1352. | MR 2834723 | Zbl 1259.11058

[3] L. Berger, Représentations p-adiques et équations différentielles, Invent. Math. 148 (2002), 219-284. | MR 1906150 | Zbl 1113.14016

[4] L. Berger, Équations différentielles p-adiques et (φ,N)-modules filtrés, Astérisque 319 (2008), 13-38. | MR 2493215 | Zbl 1168.11019

[5] S. Bloch & K. Kato, L-functions and Tamagawa numbers of motives, in The Grothendieck Festschrift, Vol. I, Progr. Math. 86, Birkhäuser, 1990, 333-400. | MR 1086888 | Zbl 0768.14001

[6] G. Böckle, On the density of modular points in universal deformation spaces, Amer. J. Math. 123 (2001), 985-1007. | MR 1854117 | Zbl 0984.11025

[7] S. Bosch, U. Güntzer & R. Remmert, Non-Archimedean analysis, Grund. Math. Wiss. 261, Springer, 1984. | MR 746961 | Zbl 0539.14017

[8] K. Buzzard, Eigenvarieties 2007, 59-120. | MR 2392353 | Zbl 1230.11054

[9] A. Caraiani, Local-global compatibility and the action of monodromy on nearby cycles, preprint arXiv:1010.2188. | MR 2972460 | Zbl pre06095601

[10] G. Chenevier, Familles p-adiques de formes automorphes pour GL n , J. reine angew. Math. 570 (2004), 143-217. | MR 2075765 | Zbl 1093.11036

[11] G. Chenevier, Variétés de Hecke des groupes unitaires et représentations galoisiennes, cours Peccot au Collège de France, http://www.math.polytechnique.fr/~chenevier/courspeccot.html, 2008.

[12] G. Chenevier, Une application des variétés de Hecke des groupes unitaires, in [24], 2009.

[13] G. Chenevier, The p-adic analytic space of pseudo-characters of a profinite group, and pseudo-representations over arbitrary rings, preprint arXiv:0809.0415.

[14] G. Chenevier & M. Harris, Construction of automorphic Galois representations II, in [24], 2009. | Zbl pre06266535

[15] L. Clozel et al. (éds.), On the stabilization of the trace formula, I, International Press, 2010. | MR 2742611

[16] L. Clozel, M. Harris & R. Taylor, Automorphy for some l-adic lifts of automorphic mod l Galois representations, Publ. Math. I.H.É.S. 108 (2008), 1-181. | Numdam | MR 2470687 | Zbl 1169.11020

[17] H. Cohen & K. Belabas, PARI/GP, http://pari.math.u-bordeaux.fr/.

[18] R. Coleman & B. Mazur, The eigencurve, in Galois representations in arithmetic algebraic geometry (Durham, 1996), London Math. Soc. Lecture Note Ser. 254, Cambridge Univ. Press, 1998, 1-113. | MR 1696469 | Zbl 0932.11030

[19] P. Colmez, Représentations triangulines de dimension 2, Astérisque 319 (2008), 213-258. | MR 2493219 | Zbl 1168.11022

[20] B. Conrad, Irreducible components of rigid spaces, Ann. Inst. Fourier (Grenoble) 49 (1999), 473-541. | Numdam | MR 1697371 | Zbl 0928.32011

[21] J. E. Cremona, Algorithms for modular elliptic curves, second éd., Cambridge Univ. Press, 1997. | MR 1628193 | Zbl 0758.14042

[22] M. Flach, A finiteness theorem for the symmetric square of an elliptic curve, Invent. Math. 109 (1992), 307-327. | MR 1172693 | Zbl 0781.14022

[23] J.-M. Fontaine & B. Perrin-Riou, Autour des conjectures de Bloch et Kato: cohomologie galoisienne et valeurs de fonctions L, in Motives (Seattle, WA, 1991), Proc. Sympos. Pure Math. 55, Amer. Math. Soc., 1994, 599-706. | MR 1265546 | Zbl 0821.14013

[24] M. Harris et al., On the stabilization of the trace formula, book project of the Paris G.R.F.A. Seminar, Vol. I and II, http://fa.institut.math.jussieu.fr/node/29.

[25] H. Jacquet & J. A. Shalika, On Euler products and the classification of automorphic forms. II, Amer. J. Math. 103 (1981), 777-815. | MR 623137 | Zbl 0491.10020

[26] O. T. R. Jones, An analogue of the BGG resolution for locally analytic principal series, J. Number Theory 131 (2011), 1616-1640. | MR 2802138 | Zbl 1219.22017

[27] A. J. De Jong, Crystalline Dieudonné module theory via formal and rigid geometry, Publ. Math. I.H.É.S. 82 (1995), 5-96. | Numdam | MR 1383213 | Zbl 0864.14009

[28] H. H. Kim & F. Shahidi, Functorial products for GL 2 × GL 3 and the symmetric cube for GL 2 , Ann. of Math. 155 (2002), 837-893. | MR 1923967 | Zbl 1040.11036

[29] M. Kisin, Overconvergent modular forms and the Fontaine-Mazur conjecture, Invent. Math. 153 (2003), 373-454. | MR 1992017 | Zbl 1045.11029

[30] J.-P. Labesse, Changement de base CM et séries discrètes, in [15, p. 429-470]GRFAbook1, 2009. | MR 2856380

[31] R. Liu, Cohomology and duality for (φ,Γ)-modules over the Robba ring, Int. Math. Res. Not. 2008 (2008), art. ID rnm 150, 32. | MR 2416996 | Zbl 1248.11093

[32] B. Mazur, Deforming Galois representations 1987), Math. Sci. Res. Inst. Publ. 16, Springer, 1989, 385-437. | MR 1012172 | Zbl 0714.11076

[33] B. Mazur, An “infinite fern” in the universal deformation space of Galois representations, Collect. Math. 48 (1997), 155-193. | MR 1464022 | Zbl 0865.11046

[34] J. S. Milne, Arithmetic duality theorems, Perspectives in Math. 1, Academic Press Inc., 1986. | MR 881804 | Zbl 0613.14019

[35] J. D. Rogawski, Automorphic representations of unitary groups in three variables, Ann. of Math. Studies 123, Princeton Univ. Press, 1990. | MR 1081540 | Zbl 0724.11031

[36] M. Schlessinger, Functors of Artin rings, Trans. Amer. Math. Soc. 130 (1968), 208-222. | MR 217093 | Zbl 0167.49503

[37] J-P. Serre, Facteurs locaux des fonctions zêta des variétés algébriques (définitions et conjectures), in Séminaire de théorie des nombres Delange-Pisot-Poitou, 11, 1969-70, exp. no 19, 1-15. | Numdam | Zbl 0214.48403

[38] S. W. Shin, Galois representations arising from some compact Shimura varieties, to appear in Annals of math. | MR 2800722 | Zbl 1269.11053

[39] T. Weston, Unobstructed modular deformation problems, Amer. J. Math. 126 (2004), 1237-1252. | MR 2102394 | Zbl 1071.11027